1
views
0
recommends
+1 Recommend
1 collections
    0
    shares
      • Record: found
      • Abstract: found
      • Article: found

      Changes in Serum Levels of Creatol and Methylguanidine in Renal Injury Induced by Lipid Peroxide Produced by Vitamin E Deficiency and GSH Depletion in Rats

      Read this article at

      ScienceOpenPublisherPubMed
      Bookmark
          There is no author summary for this article yet. Authors can add summaries to their articles on ScienceOpen to make them more accessible to a non-specialist audience.

          Abstract

          A novel creatinine metabolite, creatol (5-hydroxycreatinine), is a key precursor in the synthesis of the uremic toxin methylguanidine (MG). Creatinine is converted to creatol within the mammalian body and this conversion is mediated specifically by hydroxyl radicals. We investigated the production of creatol and MG from creatinine in rats with renal failure induced by the lipid peroxide produced as a consequence of vitamin E deficiency and depletion of the reduced form of glutathione (GSH). In addition, we examined serum levels of other guanidino compounds, namely guanidinoacetic acid (GAA) and guanidinosuccinic acid (GSA). The injury to kidneys induced by the depletion of GSH in combination with vitamin E deficiency caused markedly elevated serum levels of creatol, MG and GSA and decreased serum GAA. The molar ratio of creatol to creatinine in the serum, which should be an index of the oxygen stress mediated by hydroxyl radicals, increased with time. Therefore, the enhanced production of creatol in vitamin-E-deficient rats that have been depleted of GSH might be due to the enhanced production of oxygen radicals in this system.

          Related collections

          Author and article information

          Journal
          NEF
          Nephron
          10.1159/issn.1660-8151
          Nephron
          S. Karger AG
          1660-8151
          2235-3186
          1997
          1997
          19 December 2008
          : 75
          : 2
          : 224-229
          Affiliations
          aMinami-Ikebukuro Clinic, bDepartment of Natural Products Chemistry, Institute of Bio-Active Science, Nippon Zoki Pharmaceutical Co. Ltd., and cNational Institute of Health and Nutrition, Tokyo, Japan
          Article
          189536 Nephron 1997;75:224–229
          10.1159/000189536
          9041546
          © 1997 S. Karger AG, Basel

          Copyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher. Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug. Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.

          Page count
          Pages: 6
          Categories
          Original Paper

          Comments

          Comment on this article